MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint investigation is in process.
 
Event or Problem Description
The customer reported one patient sample from early january 5th generated a positive result for realtime sars-cov-2 assay, which was disputed by the physician.Sample was collected, transported to the lab, and tested on the same day.This patient has been doing regular covid testing and has been negative on the previous two tests.The result was obtained early in the morning and forwarded to physician.The positive result was disputed by patient's physician and repeated on an alternative platform, and the result was negative.The same sample tube was used for the re-test on the alternative platform.The customer was instructed to make sure no contamination is present in processing, as a possible contamination could be the cause of the positive result.The lab director is extremely familiar with decontamination methods.Following the call and discussion with customer, instrument and the lab have been thoroughly cleaned and environmental checks were performed to confirm absense of any detectable contamination.Final impact on patient management is not known, as per customer; however there was no report of impact to patient management as the result was questioned by the physician.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, a quality data review, and a complaint history review.The results of the investigation are summarized as follows: customer data review: the results log for the questioned run was reviewed.The run was valid, met assay specification requirements, and no error codes or flags were displayed for the controls.Patient sample (b)(6) tested on (b)(6) 2020 was positive for sars-cov-2.There is no indication that the abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 513971 is performing outside of established design performance specifications.Quality data review: the device history records (dhr) review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 513971 and its components was performed.The review did not identify any issues which could result in the reported complaint during the production or the release testing for lot 513971.The capa review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 513971 and its components was performed and did not identify any internal or post-production use issues related to these lot numbers and reported issue.Complaint history review: the lot specific complaint history review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 513971 did not identify any additional complaints related to the reported issue.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 513971 was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key11238918
Report Number3005248192-2021-00009
Device Sequence Number19926435
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/02/2022
Device Model Number09N77-095
Device Catalogue Number9N77-95
Device Lot Number513971
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1